Alert archive / South Carolina / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 188, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Dec 28, 2005, 7:53 PM EST for Aiken County, South Carolina. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 28, 2005, 7:53 PM EST (00:53 UTC)
- Expired
- Dec 28, 2005, 8:15 PM EST
- In force
- 22 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
County Aiken County, SC
The radar
The Columbia radar (KCAE), 86 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 28, 3:51 PM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 0.9 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1441 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCAE 290053
SVRCAE
SCC003-290115-
/O.NEW.KCAE.SV.W.0188.051229T0053Z-051229T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
753 PM EST WED DEC 28 2005
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
AIKEN COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 815 PM EST
* AT 750 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED NEAR JACKSON...OR ABOUT 17 MILES SOUTHEAST OF
CLEARWATER...AND MOVING EAST AT 60 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTY.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 8 0 0,
7 7 5, 7 1 9 9.
LAT...LON 3334 8185 3323 8175 3323 8171 3337 8152
3350 8138
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 28, 2:46 PM EST, 5 hours 7 minutes earlier.
Area forecast discussion, Dec 28, 2:46 PM EST, 5 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 246 PM EST WED DEC 28 2005 .SHORT TERM (TONIGHT THROUGH THURSDAY)... CUPL OF SW/S ROTG ARND UPR LO TO AFFCT AREA THS AFTN AND TNGT. UPR LO OVR WRN KY CONTS TO PULL OUT NEWD. TSTMS WTH FIRST S/W NOW OVR WRN PTN CWA AND NXT WV WL MOV ACRS AREA TNGT. DEEP MSTR NOT AVBL ATTM BUT SHUD IMPROVE DURING EVE HRS. WL CONT 50-70 POPS OVR AREA THS AFTN AND TNGT. FNTL BNDRY WELL W OF AREA OVR CNTRL TN TO SRN AL WL MOV ACRS MUCH OF FCST AREA BY 12 THU. && .LONG TERM (THURSDAY NIGHT THROUGH WEDNESDAY)... NXT CDFNT WL MOV INTO AREA THS WEEKEND HWVR MSTR LMTD FOR THS SYS. NXT SIGN SYS WL MOV INTO AREA MON AND TUE AND THS SYS LKS SIMILAR TO THE SYS TDA WHERE UPR LO APPRCHS AREA THEN PULLS OUT NEWD TAKING MOST DYNAMICS N OF AREA. && .AVIATION... A LINE OF CONVECTION IS CURRENTLY ADVANCING THROUGH PORTIONS OF UPSTATE SC AND NE GA AND MOVING EASTWARD. SHOWERS AND POSSIBLE THUNDERSTORMS WILL BEGIN THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS. WIND GUSTS TO 45 MPH AND LARGE HAIL POSSIBLE WITH THE STRONGER STORMS. CIGS WILL LOWER TO AROUND 2000-3000 FT THIS AFTERNOON AND CONTINUE INTO THIS EVENING AS A COLD FRONT IN AL APPROACHES. THE FRONT SHOULD MOVE EAST OF THE FORECAST AREA DURING THE OVERNIGHT HOURS EARLY THURSDAY MORNING. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && 22/14/22
Hazardous weather outlook, Dec 28, 4:47 AM EST, 15 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 447 AM EST WED DEC 28 2005 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-290947- AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC- CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC- LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA- NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC- SUMTER SC- 447 AM EST WED DEC 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE... THUNDERSTORMS POSSIBLE LATE THIS AFTERNOON AND DURING THE EVENING. SMALL HAIL AND GUSTY WINDS TO 50 MPH. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE...ESPECIALLY IN THE CENTRAL SAVANNAH RIVER AREA. THIS SITUATION WILL BE MONITORED CLOSELY. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Dec 28, 5:49 PM EST, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
549 PM EST WED DEC 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM HAIL ELKO 33.38N 81.38W
12/28/2005 0.88 INCH BARNWELL SC EMERGENCY MNGR
&&
CHERRYLocal storm report, Dec 28, 6:19 PM EST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
619 PM EST WED DEC 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG 7 NE MIDVILLE 32.89N 82.15W
12/28/2005 BURKE GA UTILITY COMPANY
LARGE TREE DOWN ON POWER LINE
&&
CHERRYSpecial weather statement, Dec 28, 6:21 PM EST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 621 PM EST WED DEC 28 2005 SCZ036-037-282345- CALHOUN-ORANGEBURG- 621 PM EST WED DEC 28 2005 ...STRONG THUNDERSTORMS WILL IMPACT CALHOUN COUNTY AND ORANGEBURG COUNTY THROUGH 645 PM EST... AT 621 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 9 MILES WEST OF ORANGEBURG...MOVING EAST AT 40 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND ORANGEBURG... BROOKDALE...ST. MATTHEWS...CAMERON AND ELLOREE THROUGH 645 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
Special weather statement, Dec 28, 6:23 PM EST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 623 PM EST WED DEC 28 2005 SCZ022-027-028-290000- KERSHAW-LEXINGTON-RICHLAND- 623 PM EST WED DEC 28 2005 ...STRONG THUNDERSTORMS WILL IMPACT KERSHAW COUNTY...RICHLAND COUNTY AND LEXINGTON COUNTY THROUGH 700 PM EST... AT 623 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER PINE RIDGE...OR ABOUT 5 MILES SOUTH OF SPRINGDALE...MOVING EAST AT 45 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND WEST COLUMBIA... SPRINGDALE...PINE RIDGE...FOREST ACRES...COLUMBIA...CAYCE... WOODFIELDS...ARCADIA LAKES AND FORT JACKSON THROUGH 700 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
Special weather statement, Dec 28, 6:24 PM EST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 624 PM EST WED DEC 28 2005 SCZ035-041-290000- BAMBERG-BARNWELL- 624 PM EST WED DEC 28 2005 ...STRONG THUNDERSTORMS WILL IMPACT BARNWELL COUNTY AND BAMBERG COUNTY THROUGH 700 PM EST... AT 624 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 6 MILES WEST OF BARNWELL... MOVING EAST AT 45 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND BARNWELL...BLACKVILLE...HILDA...GOVAN... DENMARK AND BAMBERG THROUGH 700 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
Local storm report, Dec 28, 6:32 PM EST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
632 PM EST WED DEC 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 9 NE WAYNESBORO 33.18N 81.90W
12/28/2005 0.75 INCH BURKE GA PUBLIC
HAIL REPORTED AT MCBEAN MALL AT THE CORNER OF STATE
HIGHWAYS 23 AND 56
&&
CHERRYThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 9:14 PM EST | Severe Thunderstorm Warning | CAE | Aiken | 31 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.